Results 1 to 9 of 9

Thread: bowel accident related to UTI?

  1. #1
    Senior Member Niese's Avatar
    Join Date
    Jul 2003
    Location
    Price, UT, USA
    Posts
    254

    bowel accident related to UTI?

    I have two questions. My first question is I take miralax @ night for my bowel and I also do a suppository @ least an hour before my nurse gets here. Well lately if we don't get a bowel movement I have an accident around 1-1 1/2 hrs later. Why would this be. Also I came home to clean up and my Dr. called and told me I had a UTI and is going to start me on an antibiotic. It seems almost every time I have a UTI I have bowel accidents. Has this happened to anyone else? And is there anything I can do for this?
    Please help
    Desperate Niese

  2. #2
    Junior Member Susiebunny's Avatar
    Join Date
    Oct 2004
    Location
    los angeles,ca u.s.a
    Posts
    25
    hey Neise..one possiblilty is that you might be on a vicious cycle..usually the e.coli that is in your stool causes U.T.I's..and there may also be change in when your suppositories take affect...after a few years my bowels kind of regulated and on most days in the morning i dont need to use anything to "go"..but on days i do use a suppository..it usually takes me anywhere from 30 min to 2 hrs..and i usually plan on not going anywhere that day.Have you ever tried to change your bowel program to morning..this is when it is most natural for your body to go..after you sleep..also..if you have an accident and any is in or near your urethra..a U.T.I happening is fairly probable.

  3. #3
    With a bisacodyl (Dulcolax) suppository, people sometimes get a honey colored mucous stool anywhere from 1 to 3 hours after bowel care. I tend to think of this as "afterburn." You can try only using half of a supossitory or washing out your rectal vault with 50-60 cc of tap water at the end of your bowel care to try and avoid this. During antibiotic therapy, if you start or step us the amount of psyllium you take, it might keep your stool formed and easier to retain. Those are a few tricks to try.

    Good luck.
    RAB

  4. #4
    Know you're not alone.

    Miralax is a pretty heavy dose of bowel movement stuff. have you always used this as part of your routine. I was prescribed this to take when my "normal" routine stops working.

    *Vote for Change 2004*

  5. #5
    Senior Member Niese's Avatar
    Join Date
    Jul 2003
    Location
    Price, UT, USA
    Posts
    254
    Thank's for replying
    Susiebunny:
    I was regulated for a long time then about 6 mths ago I started having problems and my Dr. had me start using suppositories. I don't have problems everyday. I wondered if I would be able to go w/out a suppository but I don't know. I do do my bowel program every morning though.
    SCI Nurse:
    Today I had a full blown bowel accident. Not once but twice. I got cleaned up, re-dressed, was going to leave the house and had another one. What would cause the body to have the "afterburn" after bowel care. Shouldn't that come out before the bowel?
    Liz321:
    I have been prescribed to do miralax every night. I tried doing it differently but it seems if I go a night w/out it then I don't have a bowel movement the next day.

  6. #6
    Originally posted by SCI-Nurse:

    With a bisacodyl (Dulcolax) suppository, people sometimes get a honey colored mucous stool anywhere from 1 to 3 hours after bowel care. I tend to think of this as "afterburn."

    Good luck.
    RAB
    I get that, too. I call it "change". It's normally a pretty small amount, but it smells bad (different from poo).



    Building a house; check it out

  7. #7
    I can't argue the logic: the suppository should come out before the bowel movement but somehow the drug adheres to the bowel wall causing irritation to which the mucous is a response. Wouldn't be nice if everything worked according to science?

    RAB

  8. #8
    Senior Member Niese's Avatar
    Join Date
    Jul 2003
    Location
    Price, UT, USA
    Posts
    254
    Offthahook:
    Thanks for the reply. I agree it's the worse smell. There's no way of hiding it either.
    Nurse,
    If I do half a suppository will it work just as well?
    Thanks,
    Niese

  9. #9
    It might work fine and not cause afterburn. I'm afraid the proof is in the pudding so to speak and you won't know until you try.

    RAB

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •